question-icon

What causes painful arm in a Meth user?

default
Posted on Tue, 12 May 2015
Question: Hi I am a methamphetamine user, at times quite heavily, the way I use is by injecting. I've been on an off heavy user since 17yrs old and am now 34. The last time I went on a binge an had multiples of shots over a short period of time an eventually could not find a vein in either of my arms. Now in the last couple of weeks in my right harm I've had a constant pain that I've never felt before but cant explain it, although wen try to lift or tense arm muscles it does hurt but is bareable but sometimes I do wince in pain. Have found it hard to lift my arm above my shoulders at times until recently an also arm has been bruised an swollen not at injection point but further up my arm round bicep area or just below... It is coming better but my arm does have a dull ache that's constantly there albeit it is very very dull but there....wat does it sound like I've done to myself
doctor
Answered by Dr. Naveen Kumar Sharma (3 hours later)
Brief Answer:
You may be having thrombophlebitis of veins

Detailed Answer:
Hello,
I have studied your case and I think that you may have developed inflammation of the vein. It is called thrombophlebitis. This happens when you injected either infected needle or large amount of doses very rapidly.
I would recommend you to follow these advices.
1.Show it to a physcian as some time it can form abscess.
2.Ice application.
3.If there is cellulitis or infection than your physcian may start antibiotics.
4.Thrombofobe ointment is also effective in such cases.
5.Do not inject any more drug near same position for next three months.
I hope these steps will be helpful for you. Let me know if there is any other followup questions.
thanks
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Naveen Kumar Sharma

Orthopaedic Surgeon, Joint Replacement

Practicing since :2002

Answered : 4486 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes painful arm in a Meth user?

Brief Answer: You may be having thrombophlebitis of veins Detailed Answer: Hello, I have studied your case and I think that you may have developed inflammation of the vein. It is called thrombophlebitis. This happens when you injected either infected needle or large amount of doses very rapidly. I would recommend you to follow these advices. 1.Show it to a physcian as some time it can form abscess. 2.Ice application. 3.If there is cellulitis or infection than your physcian may start antibiotics. 4.Thrombofobe ointment is also effective in such cases. 5.Do not inject any more drug near same position for next three months. I hope these steps will be helpful for you. Let me know if there is any other followup questions. thanks